MAUDE Adverse Event Report: LIFE SPINE SENTRY ALIF; AWL

LIFE SPINE SENTRY ALIF; AWL
Catalog Number 125-603
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the returned device fixed awl and the reported event, it is likely that the distal tip expierenced loading that exceeded its mechanical strength during use.A potential contributing factor to this failure was likely off-axis loading.It is hypothesized that the device may have been used at a steep angle, which could have misaligned the applied force along the shaft and introduced off-axis, levering force at the dital tip.Additionally, higher insertion resistance (e.G.Dense/hard bone) and normal wear from repeated use may have further increased the stress on the distal tip and contributed to the fracture.
 
Event or Problem Description
It was stated, "it broke in the vertebral body while being inserted to make the pilot hole for the screw.Yes the broken piece was removed by heavy needle driver".

Brand Name
SENTRY ALIF
Common Device Name
AWL
Manufacturer (Section D)
LIFE SPINE
13951 quality drive
huntley IL 60142
Manufacturer (Section G)
LIFE SPINE
13951 quality drive
huntley IL 60142
Manufacturer Contact
angela batker
13951 quality drive
huntley, IL 60142
8478846117
MDR Report Key24519494
Report Number3004499989-2026-00010
Device Sequence Number9724703
Product Code KWQ
UDI-Device Identifier00190837043247
UDI-Public(01)00190837043247
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180166
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number125-603
Device Lot NumberCNW25021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2026
Initial Report FDA Received Date03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexMale